Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 319, NWS Wichita, KS

July 3, 2011Butler County, Cowley County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 3, 2011, 4:37 PM CDT for Butler County, Cowley County, Greenwood County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 4:37 PM CDT (21:37 UTC)
Expired
Jul 3, 2011, 5:30 PM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Butler County, KS, Cowley County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1810 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WUUS53 KICT 032137
SVRICT
KSC015-035-073-032230-
/O.NEW.KICT.SV.W.0319.110703T2137Z-110703T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTH CENTRAL COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 530 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM CASSODAY TO DOUGLASS...AND MOVING EAST
  AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  LEON...ATLANTA...LATHAM...ROSALIA AND THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3743 9702 3808 9661 3808 9612 3760 9648
      3760 9653 3755 9652 3733 9668
TIME...MOT...LOC 2137Z 270DEG 12KT 3806 9657 3749 9696
WIND...HAIL 70MPH 0.88IN

$$

ES
3 follow-up statements
978 
WWUS53 KICT 032214
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
514 PM CDT SUN JUL 3 2011

KSC035-032223-
/O.CAN.KICT.SV.W.0319.000000T0000Z-110703T2230Z/
COWLEY KS-
514 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COWLEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE AREA. 
ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN 
COWLEY COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3760 9649 3784 9666 3808 9657 3808 9612
TIME...MOT...LOC 2213Z 272DEG 27KT 3792 9647

$$

KSC015-073-032230-
/O.CON.KICT.SV.W.0319.000000T0000Z-110703T2230Z/
GREENWOOD KS-BUTLER KS-
514 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUTLER AND WESTERN GREENWOOD COUNTIES UNTIL 530 PM CDT...

AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF CASSODAY...
OR 14 MILES NORTHWEST OF EUREKA...MOVING EAST AT 30 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 3760 9649 3784 9666 3808 9657 3808 9612
TIME...MOT...LOC 2213Z 272DEG 27KT 3792 9647
WIND...HAIL 60MPH 0.75IN

$$

MCGUIRE
150 
WWUS53 KICT 032220
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
520 PM CDT SUN JUL 3 2011

KSC015-032230-
/O.CAN.KICT.SV.W.0319.000000T0000Z-110703T2230Z/
BUTLER KS-
520 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3783 9651 3808 9651 3808 9612 3760 9649
TIME...MOT...LOC 2220Z 272DEG 27KT 3792 9640

$$

KSC073-032230-
/O.CON.KICT.SV.W.0319.000000T0000Z-110703T2230Z/
GREENWOOD KS-
520 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
GREENWOOD COUNTY UNTIL 530 PM CDT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF EUREKA...
MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3783 9651 3808 9651 3808 9612 3760 9649
TIME...MOT...LOC 2220Z 272DEG 27KT 3792 9640
WIND...HAIL 60MPH 0.75IN

$$

MCGUIRE
850 
WWUS53 KICT 032225
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
525 PM CDT SUN JUL 3 2011

KSC073-032235-
/O.EXP.KICT.SV.W.0319.000000T0000Z-110703T2230Z/
GREENWOOD KS-
525 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GREENWOOD COUNTY WILL
EXPIRE AT 530 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3783 9651 3808 9651 3808 9612 3760 9649
TIME...MOT...LOC 2225Z 272DEG 27KT 3792 9635

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:53 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 3, 2:53 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT SUN JUL 3 2011

.DISCUSSION...

A SHORTWAVE TROUGH MOVING EAST ACROSS THE CENTRAL PLAINS HAS HELPED
BREAK DOWN THE PERSISTENT RIDGE AND CONVECTIVE OUTFLOW HAS BROUGHT
SOME SOME RELIEF FROM THE RECENT HEAT ACROSS CENTRAL AND PORTIONS OF
SOUTH CENTRAL KANSAS. SCATTERED SHOWERS AND THUNDERSTORMS MOVING
EASTWARD ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS EARLY
THIS AFTERNOON WILL LIKELY CONTINUE TO DEVELOP AND MOVE EAST INTO
THE INSTABILITY AXIS IMPACTING MAINLY SOUTHEAST KANSAS THROUGH THE
EVENING HOURS. A FEW STRONG STORMS WITH DOWNBURST WINDS AND SMALL
HAIL WILL REMAIN POSSIBLE THROUGH THE EVENING. INCREASED POPS ACROSS
MAINLY SOUTHEAST KANSAS TO REFLECT THE LATEST RADAR/SATELLITE DATA
WHILE MAINTAINING LOW POPS AFTER 06Z ALTHOUGH MUCH OF THE ACTIVITY
SHOULD BE EAST OF THE AREA.

INDEPENDENCE DAY-TUESDAY:
THE SUBTROPICAL RIDGE IS PROGGED TO BUILD EASTWARD OVER THE CENTRAL
AND SOUTHERN HIGH PLAINS ON INDEPENDENCE DAY WHILE THE REMNANT
FRONTAL BOUNDARY MAY PROVIDE A FOCUS FOR ISOLATED AFTERNOON
THUNDERSTORMS TO SPRING UP ACROSS PORTIONS OF CENTRAL AND EASTERN
KANSAS. ANY ACTIVITY THAT DEVELOPS SHOULD BE DIURNALLY DRIVEN AND
DIMINISH THROUGH THE EARLY EVENING HOURS. A SHORTWAVE TROUGH MOVING
OVER THE NORTHERN PLAINS ON TUESDAY WILL HELP DRIVE A COLD FRONT
SOUTH TO NEAR THE NE/KS STATE LINE LATE IN THE DAY. SOUTH OF THIS
FRONT...TEMPERATURES WILL LIKELY APPROACH 100 DEGREES WHILE CHANCES
FOR WIDESPREAD WETTING RAINS APPEAR LOW. ISOLATED DIURNAL
THUNDERSTORMS MAY REMAIN POSSIBLE WITHIN DEEPLY MIXED/WEAKLY CAPPED
AIRMASS BUT COVERAGE SHOULD REMAIN ISOLATED AT BEST.

WEDNESDAY-FRIDAY...DEEP MOIST CONVECTION ALONG THE KS/NE STATE LINE
TUE NIGHT/EARLY WED MAY HELP DRIVE A COLD FRONT SOUTH ACROSS THE
AREA ON WEDNESDAY AND TRENDED MAXIMUM TEMPERATURES DOWN. THE FRONT
MAY ALSO PROVIDE A FOCUS FOR DEEP MOIST CONVECTION ACROSS THE AREA.
THIS FRONT IS PROGGED TO MEANDER OVER THE AREA THROUGH FRIDAY WITH
CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS AND A RETURN TO MORE
SEASONABLE TEMPERATURES IN THE 90S.

SAT-SUN...THE SUBTROPICAL RIDGE IS PROGGED TO EXPAND EASTWARD OVER
THE CENTRAL PLAINS STATES WITH A RETURN TO DRY WEATHER CONDITIONS
AND RISING TEMPERATURES.

MWM

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN ISSUE WILL STILL BE LOCATION/TIMING/COVERAGE OF THUNDERSTORMS
THIS AFTERNOON/EVENING. SHEAR AXIS/SHORTWAVE HAS KEPT STORMS GOING
THROUGHOUT THE MORNING AND SUSPECT WITH INCREASING TEMPERATURES/
INSTABILITY WILL SEE AN INCREASE IN COVERAGE/INTENSITY THIS
AFTERNOON...ESPECIALLY IN THE VICINITY OF OUTFLOW BOUNDARY WHICH
IS NEAR HIGHWAY 400. THIS BOUNDARY HAS STARTED TO SLOWLY RETREAT
NORTH DURING THE PAST HOUR. HAVE INCLUDED TEMPO GROUP FOR THUNDERSTORMS
AT KSLN/KHUT/KICT WHERE STORMS ARE PROBABLE DURING THE AFTERNOON.
TIMING IS A BIT MORE DIFFICULT AT KCNU...WHETHER IT WILL BE
CONVECTIVE TEMPERATURES OR WAVE/BOUNDARY THAT INITIATES THE
STORMS. WITH MULTIPLE OUTFLOW BOUNDARIES LIKELY...WINDS ARE GOING TO
BE VERY DIFFICULT...BUT SHOULD HAVE SOME SORT OF SOUTHEAST
COMPONENT BY MON MORNING. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72 101  76 102 /  30  20  10  10
HUTCHINSON      72 101  76 102 /  30  10  10  10
NEWTON          72 100  75 100 /  30  20  10  10
ELDORADO        72  99  74  99 /  30  20  10  10
WINFIELD-KWLD   72 101  75 101 /  40  20  10  10
RUSSELL         68 100  71 102 /  20  10  10  10
GREAT BEND      69 100  72 102 /  20  10  10   0
SALINA          71 100  74 102 /  20  20  10  10
MCPHERSON       71 101  76 102 /  20  10  10  10
COFFEYVILLE     72  97  75  99 /  40  20  20  10
CHANUTE         72  96  74  98 /  40  20  20  10
IOLA            72  95  73  97 /  40  20  20  10
PARSONS-KPPF    72  97  75  98 /  40  20  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 3, 3:09 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT SUN JUL 3 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-042015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
309 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL AND SOUTHEAST
KANSAS THROUGH THE EVENING HOURS. SEVERAL STRONG STORMS AND ISOLATED
SEVERE STORMS ARE EXPECTED. THE MAIN THREAT WILL BE DAMAGING
WIND GUSTS AS THE STORMS COLLAPSE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDICES WILL CONTINUE TO BE AROUND 100 DEGREES ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS ON MONDAY AND TUESDAY...AND THEN
AGAIN ON FRIDAY THROUGH SUNDAY.

WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF
EASTERN KANSAS ON MONDAY. MORE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT DUE TO THE BRIEF AND ISOLATED NATURE OF THE STRONGER STORMS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

In the hours before

Special weather statement, Jul 3, 4:04 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT SUN JUL 3 2011

KSZ070-032200-
GREENWOOD-
404 PM CDT SUN JUL 3 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD COUNTY...

AT 359 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR SEVERY...OR 16 MILES SOUTHEAST OF EUREKA...AND MOVING NORTHEAST
AT 15 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

MCGUIRE
Special weather statement, Jul 3, 4:08 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
408 PM CDT SUN JUL 3 2011

KSZ092-032215-
SUMNER-
408 PM CDT SUN JUL 3 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORM OUTFLOW WINDS 7 MILES SOUTHEAST OF CONWAY
SPRINGS...OR 9 MILES NORTHWEST OF WELLINGTON...MOVING SOUTHEAST
AT 30 MPH.

WINDS TO 55 MPH ARE POSSIBLE WITH THIS THUNDERSTORM OUTFLOW.

MCGUIRE
Local storm report, Jul 3, 4:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
416 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND GST     1 W BENTON              37.79N 97.13W
07/03/2011  M65 MPH          BUTLER             KS   EMERGENCY MNGR

&&

DUNTEN
Local storm report, Jul 3, 4:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     POTWIN                  37.94N 97.02W
07/03/2011  E65 MPH          BUTLER             KS   EMERGENCY MNGR

0418 PM     TSTM WND DMG     POTWIN                  37.94N 97.02W
07/03/2011                   BUTLER             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 3 INCH DIAMTER TREE BRANCH
            DOWN.

&&

DUNTEN
Local storm report, Jul 3, 4:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
427 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       COLWICH                 37.78N 97.54W
07/03/2011  M1.00 INCH       SEDGWICK           KS   FIRE DEPT/RESCUE

            1 IN OF RAIN HAS FALLEN IN AN HOUR...RELAYED BY EMERGENCY
            MANAGEMENT.

&&

DUNTEN
Local storm report, Jul 3, 4:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND GST     6 N EL DORADO           37.91N 96.86W
07/03/2011  E60 MPH          BUTLER             KS   EMERGENCY MNGR

&&

DUNTEN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:06 PM CDTTornado WarningICTHarvey, McPherson24 min
Jul 2, 7:12 PM CDTSevere Thunderstorm WarningICTRice33 min
Jul 2, 7:25 PM CDTSevere Thunderstorm WarningICTMcPherson19 min
Jul 2, 7:40 PM CDTSevere Thunderstorm WarningICTBarton35 min
Jul 2, 7:45 PM CDTSevere Thunderstorm WarningICTEllsworth45 min
Jul 2, 8:01 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice44 min
Jul 2, 8:26 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln49 min
Jul 2, 8:57 PM CDTSevere Thunderstorm WarningICTSaline48 min
Jul 2, 9:14 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln31 min
Jul 3, 2:41 PM CDTSevere Thunderstorm WarningICTReno64 min
Jul 3, 3:06 PM CDTSevere Thunderstorm WarningICTSedgwick54 min
Jul 3, 3:22 PM CDTSevere Thunderstorm WarningICTSedgwick53 min
Jul 3, 4:13 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick50 min
Jul 3, 4:18 PM CDTAreal Flood WarningICTSedgwick3 hr
Jul 3, 4:41 PM CDTAreal Flood WarningICTButler3 hr
Jul 3, 5:08 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Sumner37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.